Hail, El Paso
- When
- August 3, 3:02 PM MST to 3:07 PM MST
- Where
- El Paso County, Monument
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.083, -104.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 3, 3:18 AM MST, 11 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT WED AUG 3 2005 .SHORT TERM... ...A GOOD CHANCE FOR RAIN COMING UP...WHICH RAISES CONCERN ACROSS BURN SCARS... MODELS REMAIN CONSISTENT ON BRINGING A DECENT COLD FRONT THROUGH THE EASTERN PLAINS THIS EVENING. BEHIND FRONT...DEWPOINTS SOAR...AND UPSLOPE WINDS DEEPEN...WHICH SHOULD EVENTUALLY LEAD TO FAIRLY WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ALONG THE EASTERN MOUNTAINS AND ADJACENT PLAINS TONIGHT...ESPECIALLY NORTH OF THE ARKANSAS RIVER. QUESTION IS...WILL IT BE INTENSE ENOUGH TO BRING FLASH FLOODING TO THE BURN SCARS? RIGHT NOW...IT APPEARS THAT BY THE TIME THE PRECIP DEVELOPS (BEHIND THE FRONT) A LOT OF THE CONVECTIVE LIFT WILL BE SOUTH OF THE FORECAST AREA...ALIGNED WITH THE FRONTAL BOUNDARY. THE CONVECTION BEHIND THE FRONT LOOKS A LOT LESS VOLATILE...LEANING TOWARD STRATIFORM WITH EMBEDDED WEAK CONVECTION. THIS WOULD NOT FAVOR THE INTENSE CONVECTIVE RATES TYPICALLY ASSOCIATED WITH THE BURN SCAR FLASH FLOOD SCENARIO. PLUS...THE ONSET OF THE EVENT WILL LIKELY BE LATE IN THE 2ND PERIOD...SO THERE IS STILL TIME TO DECIDE ON THIS. FOR NOW...NO FLOOD WATCH FOR THE BURN SCARS. BOOSTED TEMPS A LITTLE TODAY. FORECAST AREA WILL REMAIN AHEAD OF THE FRONT...AND STILL IN THE WARM AIR. ONLY COOLING EFFECT COULD COME FROM INCREASED CLOUD COVER/STORMS LATER IN THE DAY. BUT...BY THEN...TEMPS WILL ALREADY BE WAY UP THERE. SO...FOLLOWED DIRECTION OF GUIDANCE AND BOOSTED HIGHS JUST ABOUT EVERYWHERE...NOT AS WARM AS YESTERDAY...BUT PRETTY CLOSE. LW .LONG TERM... PLENTY TO THINK ABOUT FOR THIS FORECAST CYCLE ESPECIALLY WITH RESPECT TO PRECIP AMOUNTS THURSDAY NIGHT AND FRIDAY. MODELS ARE IN GOOD AGREEMENT WITH THE SOUTHWARD PLUNGE OF THE COOLER AIRMASS ON THURSDAY WITH A FAIRLY DEEP EASTERLY COMPONENT BEHIND THE FRONT AND SOME PRETTY IMPRESSIVE DEW POINTS. BOTH THE ETA AND THE GFS BRING MID 50 TO 60 SURFACE DEWPOINTS DOWN THE EASTERN PLAINS BEHIND THE BOUNDARY. AT THE SAME TIME TEMPS COOL SOME 25 TO 30 DEGREES BETWEEN WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. BEST CAPE AND VERTICAL VELOCITY PUSHES SOUTH WITH THE FRONT AND EVEN WITH AN EASTERLY COMPONENT ABOVE 700 MB LOOKS LIKE A FAIRLY STABLE AIRMASS. HIGH DEWPOINTS WILL STACK UP ALONG THE EASTERN FRONT RANGE THOUGH THAT WILL LEAD TO FAIRLY WIDESPREAD PRECIPITATION COVERAGE. SO THE QUESTION THEN IS WHETHER THE AIR MASS WILL BE UNSTABLE ENOUGH TO PRODUCE HEAVY CONVECTIVE PRECIP OR WILL IT BE MORE STRATIFORM. THE GFS HAS A COUPLE OF HEFTY VORT MAXES MOVING IN FROM THE SOUTHWEST LATE THURSDAY/EARLY FRIDAY EMBEDDED IN WEAK FLOW. IF THESE ARE REAL THEN WE COULD BE SETTING UP FOR INCREASE CONVECTION. FOR NOW...RAISED POPS OVER MOUNTAIN AREAS THURSDAY THROUGH FRIDAY BUT KEPT QPF A LITTLE BELOW HPC GUIDANCE. HELD OFF MENTION OF HEAVY PRECIP FOR NOW WAITING TO SEE WHAT SHORT WAVE SUPPORT BECOMES AVAILABLE. MOIST PLUME WILL CONTINUE TO BE A FACTOR FOR THE REST OF THE FORECAST PERIOD WITH A MORE DIURNAL PATTERN SETTING UP. MAIN STORM TRACK STAYS WELL TO OUR NORTH BUT SHORT WAVES CONTINUE TO DRIFT AROUND THE EDGE OF THE UPPER HIGH PROVIDING FOR AFTERNOON AND EVENING CONVECTION. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT WED AUG 3 2005 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL COLORADO...SOUTH CENTRAL COLORADO...SOUTHEAST COLORADO AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY NOON AND SPREAD ONTO THE PLAINS AFTER 2 PM. THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 50 MPH...LIGHTNING...AND BRIEF HEAVY RAIN. TONIGHT...A STRONG COLD FRONT WILL MOVE THROUGH EASTERN COLORADO. THIS FRONT WILL CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS OVERNIGHT. THE MAIN THREATS FROM THESE STORMS WILL INCLUDE HEAVY RAIN...WIND GUSTS TO 40 MPH...AND LIGHTNING. IN ADDITION...A FEW STORMS COULD CAUSE RUNOFF PROBLEMS ON AREA BURN SCARS...INCLUDING BOTH THE HAYMAN AND MASON GULCH SCARS. THESE AREAS WILL HAVE TO MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN THURSDAY AND THURSDAY NIGHT. THE HEAVIEST RAIN FALL WILL BE ALONG AND WEST OF THE I-25 CORRIDOR THURSDAY THEN SPREAD WEST TO THE EASTERN SAN JUAN...LA GARITA AND CENTRAL MOUNTAINS. LOCALLY HEAVY RAINFALL COULD CAUSE RUNOFF PROBLEMS IF THE RAIN FALLS ON BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT THROUGH THURSDAY NIGHT IN AREAS WHERE LOCALLY HEAVY RAIN OCCURS.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473685.